Alert archive / Nebraska / Frost Advisories in 2014

Frost Advisory 3, NWS North Platte, NE

May 14, 201421 counties in Nebraska

NWS North Platte, NE issued this frost advisory at May 14, 2014, 1:16 PM MDT for 21 counties in Nebraska. It took effect at May 15, 2014, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 14, 2014, 1:16 PM MDT (19:16 UTC)
In effect from
May 15, 2014, 2:00 AM MDT
Expired
May 15, 2014, 7:00 AM MDT
In force
5 hr
Issued by
NWS North Platte, NE
All 21 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 20 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1859 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

849 
WWUS73 KLBF 141916
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
216 PM CDT WED MAY 14 2014

...ANOTHER CHILLY NIGHT WITH FROST DEVELOPING LATE...

.SKIES WILL BECOME MOSTLY CLEAR OVERNIGHT AND TEMPERATURES WILL
FALL INTO THE LOWER TO MID 30S ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA THURSDAY MORNING.

NEZ004>010-022>029-035>038-059-071-094-150930-
/O.NEW.KLBF.FR.Y.0003.140515T0800Z-140515T1300Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-LINCOLN-FRONTIER-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...
NORTH PLATTE...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
216 PM CDT WED MAY 14 2014 /116 PM MDT WED MAY 14 2014/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT
/7 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 8 AM
CDT /7 AM MDT/ THURSDAY. 

* TEMPERATURE:  LOWS WILL FALL INTO THE LOWER TO MID 30S LATE
  TONIGHT.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT
  INDOORS TO PREVENT FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JACOBS

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at May 14, 1:10 PM MDT, 6 minutes earlier.

Area forecast discussion, May 14, 1:10 PM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
210 PM CDT WED MAY 14 2014

.SYNOPSIS...
ISSUED AT 208 PM CDT WED MAY 14 2014

A STATIONARY HIGH LATITUDE BLOCK ACROSS ALASKA WILL LEAD
TO THE FORMATION OF A DEEP UPPER LEVEL LOW ACROSS THE GREAT LAKES
THIS WEEK. ONCE THIS UPPER LOW LIFTS OUT THIS WEEKEND...A LONG WAVE
TROF WILL BUILD INTO THE WRN U.S. AND BECOME THE BASIS FOR UNSETTLED
WEATHER AND POSSIBLY BOUTS OF SEVERE WEATHER EARLY NEXT WEEK.

THE FORECAST CONCERNS TEMPERATURES AND CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGHOUT THE NEXT 7 DAYS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 208 PM CDT WED MAY 14 2014

SHOWERS INDUCED BY STEEP LAPSE RATES AND WEAK MIDDLE TROPOSPHERIC
MOISTURE ADVECTION WILL CONTINUE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA THROUGH EARLY EVENING...BUT THEN DIMINISH ONCE THE SUN
SETS.  WITH THE DETERMINISTIC MODELS INDICATING CLEARING SKIES...A
COOL ANTECEDENT AIRMASS...AND LIGHT WINDS UNDER A WEAK HIGH
PRESSURE REGIME...LOCALIZED TO POSSIBLY WIDESPREAD FROST CONDITIONS
WILL ONCE AGAIN BE ANTICIPATED.  FORECAST LOWS OF THE UPPER 20S TO
LOWER 30S TO BE EXPECTED FOR MUCH OF THE SANDHILLS REGION AND
NORTHERN NEBRASKA.  WILL GO WITH A FROST ADVISORY IN THIS AREA FROM
08-13Z THURSDAY.  ATTM WILL LEAVE SOUTHWEST NEBRASKA OUT OF THE
PLANNED ADVISORY AS THE NORTHERN STREAM UPPER JET REMAINS JUST WEST
OF THE AREA /DIRECTING INCREASING CLOUDINESS ACROSS OUR SOUTHWEST/.
CURRENT FORECAST LOWS IN THE MID 30S FOR THIS AREA WILL FLIRT WITH
FROST CONDITIONS...THUS WE MAY NEED TO EXPAND THE ADVISORY ACROSS
SOUTHWEST NEBRASKA IF CONDITIONS CLEAR OR THE AIR MASS MODERATES
LESS THAN CURRENTLY ANTICIPATED.

FOR THURSDAY...SOMEWHAT SIMILAR CONDITIONS AS TODAY ARE
ANTICIPATED.  NORTHERN STREAM JET WILL CONTINUE TO RESIDE WEST OF
THE FORECAST AREA THROUGH THE DAY BRINGING STIFF NORTHWESTERLY FLOW
THAT WILL COMBINE WITH STEEP LOW LEVEL LAPSE RATES AND ENOUGH MID
LEVEL MOISTURE TO PROMOTE CU DEVELOPMENT.  DID REMOVE THE MENTION OF
SHOWERS/SPRINKLES HOWEVER AS FORECAST SOUNDINGS REVEAL LESSER
MOISTURE IN THE MID LEVELS.  HIGH THURSDAY WILL BE A FEW DEGREES
COOLER THAN TODAY AS A QUICK HITTING SHORTWAVE DIVES SOUTH ACROSS
THE NORTHERN PLAINS...COOLING TEMPERATURES ALOFT SEVERAL DEGREES.
HOWEVER RIDGING WILL BUILD EAST ACROSS THE HIGH PLAINS BY
AFTERNOON...WITH WAA SPREADING FROM THE WEST.  ATTM...WIDESPREAD
HIGHS OF THE LOWER 60S LOOK REASONABLE...WITH UPPER 50S ANTICIPATED
FOR OUR FAR NORTHEAST.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 208 PM CDT WED MAY 14 2014

THURSDAY NIGHT THROUGH SATURDAY...THE MODELS ARE SHOWING GOOD RUN TO
RUN CONSISTENCY WITH THE UPPER LEVEL WAVE CURRENTLY DROPPING SOUTH
THROUGH NRN BRITISH COLUMBIA. THIS WAVE WOULD LIKELY AFFECT THE WRN
FCST AREA THURSDAY NIGHT AND FRIDAY MORNING. A SECOND WAVE...A BIT
FURTHER NORTH THIS AFTN...FOLLOWS CLOSE ON ITS HEELS AFFECTING
WRN/SWRN NEB SATURDAY MORNING AND PERHAPS NCNTL NEB SATURDAY AFTN.
THE 12Z ECM TRACKS THE SECOND DISTURBANCE THRU JUST WRN NEB
SATURDAY...A BIT SLOWER AND FARTHER WEST THAN THE GFS AND NAM SOLNS.
RAIN CHANCES ARE OPERATING AT 20 TO 40 PERCENT FOR BOTH DISTURBANCES.

A CHECK OF SEVERE WEATHER PARAMETERS IN THE NAM INDICATED LIMITED
INSTABILITY AND A BULK RICHARDSON NUMBER TOO LOW TO SUPPORT SEVERE
STORM DEVELOPMENT.  MIXED LAYER DEW POINTS WERE TOO LOW...MID LEVEL
LAPSE RATES WERE NOT VERY STEEP AND WINDS ALOFT TOO STRONG RELATIVE
TO THE MIXED LAYER CAPE...LESS THAN 500 J/KG.

THE TEMPERATURE FORECAST USES A MODEL BLEND APPROACH FOR HIGHS IN
THE UPPER 50S TO UPPER 60S WITH LOWS IN THE 30S. CANADIAN HIGH
PRESSURE...CURRENTLY ACROSS THE NRN HIGH PLAINS...WILL BUILD INTO
MISSOURI BASIN FRIDAY MORNING SUPPORTING LIGHT FROST AND LOWS IN THE
LOWER 30S. SOUTH WINDS TAKE HOLD SATURDAY MORNING LIMITING LOWS TO
THE UPPER 30S.

SATURDAY NIGHT THROUGH WEDNESDAY...EARLIER MODEL INDICATIONS OF A
STRONG CAP DEVELOPING AT OR AROUND 700MB APPEAR MUCH LESS CERTAIN
WITH THE MORNING MODEL RUNS. IT WOULD APPEAR A MUCH DEEPER LEAD
H700MB LOW MOVING THROUGH THE NRN PLAINS SUNDAY THROUGH TUESDAY
WOULD LOWER HEIGHTS AT THAT LEVEL AND KEEP THE CAP WEAK. THIS IS
REFLECTED IN THE QPF FIELDS OF THE GFS AND ECM. THE GEM SHOWS THIS
DISTURBANCE MORE COMPACT AND NOT AFFECTING H700MB TEMPERATURES.
PARTS OF SRN NEB COULD REMAIN CAPPED AT 9C-12C WHILE THE NORTH IS
NOT AT 6C-9C. ADDITIONALLY...LOW PRESSURE SETTING UP ACROSS THE CNTL
HIGH PLAINS OF ERN COLO/WRN KS MONDAY AND BEYOND WOULD DIRECT WARM
AIR NORTH TOWARD A STATIONARY FRONT WHICH COULD EASILY SET UP ACROSS
SRN NEB AS SHOWN BY EASTERLY H850MB WINDS IN THE MODELS.

THE FORECAST IS FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EACH DAY. THE SEVERE WEATHER PARAMETERS INDICATE A FAVORABLE BALANCE
OF CAPE AND SHEAR TO SUPPORT SEVERE STORM DEVELOPMENT SUNDAY THROUGH
TUESDAY AND PERHAPS WEDNESDAY DEPENDING ON THE LOCATION OF A
STATIONARY FRONT THE MODELS DEVELOP.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1225 PM CDT WED MAY 14 2014

FOR THE 18Z TAF CYCLE...STEEP LOWER/MID LEVEL TROPOSPHERIC LAPSE
RATES WILL COMBINE WITH WEAK MID LEVEL MOISTURE ADVECTION TO
PROMOTE THE DEVELOPMENT OF ISOLATED SHOWERS AND STORMS THIS
AFTERNOON. ANY WEAK STORM THAT DEVELOPS WILL BE DIURNALLY
DRIVEN...THUS THE ACTIVITY WILL DECREASE SHARPLY AFTER SUNDOWN.
DUE TO THE EXPECTED ISOLATED NATURE OF THE SHOWERS...WILL KEEP OUT
MENTION IN THIS TAF FORECAST CYCLE AND UPDATE IF NEEDED. OTHERWISE GUSTY
NORTHERLY WINDS WILL CONTINUE THIS AFTERNOON...BUT DIMINISH TO 10
KTS OR LESS THIS EVENING AND OVERNIGHT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 3 AM CDT /2 AM MDT/ TO 8 AM CDT /7 AM MDT/
THURSDAY FOR NEZ004>010-022>029-035>038-059-071-094.

&&

SYNOPSIS...CDC
SHORT TERM...JACOBS
LONG TERM...CDC
AVIATION...JACOBS
Hazardous weather outlook, May 14, 9:33 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 AM CDT WED MAY 14 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-151545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1033 AM CDT WED MAY 14 2014 /933 AM MDT WED MAY 14 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS WITH ISOLATED RUMBLES OF THUNDER ARE POSSIBLE THIS
AFTERNOON INTO THE EARLY EVENING HOURS. NO SEVERE WEATHER IS
ANTICIPATED TODAY OR THIS EVENING.

PATCHY FROST WILL BE POSSIBLE OVERNIGHT TONIGHT AS TEMPERATURES
DIP INTO THE LOWER 30S. COLD PRONE DRAINAGE AREAS SUCH AS THE
NIOBRARA AND PLATTE RIVER VALLEYS HAVE THE BEST OPPORTUNITY OF
SEEING A FROST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY ACROSS THE
OUTLOOK AREA. AT THIS TIME...THE THREAT OF WIDESPREAD SEVERE
STORMS IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JACOBS

Nearby

Frost Advisories in Nebraska, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.